An optimal homotopy asymptotic method applied to the steady flow of a fourth-grade fluid past a porous plate. (English) Zbl 1163.76318

Summary: A new analytic approximate technique for addressing nonlinear problems, namely the Optimal Homotopy Asymptotic Method (OHAM), is proposed and used in an application to the steady flow of a fourth-grade fluid. This approach does not depend upon any small/large parameters. This method provides us with a convenient way to control the convergence of approximation series and adjust convergence regions when necessary. The series solution is developed and the recurrence relations are given explicitly. The results reveal that the proposed method is effective and easy to use.


76A05 Non-Newtonian fluids
76M25 Other numerical methods (fluid mechanics) (MSC2010)
Full Text: DOI


[1] Sajid, M.; Hayat, T.; Asghar, S., On the analytic solution of the steady flow of a fourth grade fluid, Phys. Lett. A, 355, 18-26 (2006)
[2] Hayat, T.; Sajid, M., On analytic solution for thin film flow of fourth grade fluid down a vertical cylinder, Phys. Lett. A, 361, 316-322 (2007) · Zbl 1170.76307
[3] Rajagopal, K. R., On the boundary conditions for fluids of the differential type, (Sequira, A., J. Navier-Stokes Equation and Related Non-linear Problems (1995), Plenum New York), 273-278 · Zbl 0846.35107
[4] He, J. H., Homotopy perturbation technique, Comput. Methods Appl. Mech. Eng., 178, 257-262 (1999) · Zbl 0956.70017
[5] He, J. H., Homotopy perturbation method for solving boundary value problems, Phys. Lett. A, 350, 1-2, 1187-1193 (2006)
[6] Liao, S. J., A second-order approximate analytical solution of a simple pendulum by the process analysis method, ASME, J. Appl. Mech., 59, 970-975 (1992) · Zbl 0769.70017
[7] Liao, S. J.; Chwang, A. T., Application of homotopy analysis method in nonlinear oscillations, ASME J. Appl. Mech., 65, 914-922 (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.